MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE

AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE
Model Number HX-110UR
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifier: (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, when the clip was used in combination with the rotatable clip fixing device during a polypectomy, the clip did not come off the sheath and was pulled while grasping the mucous membrane, resulting in heavy bleeding.The physician manually sutured the rectum, and the procedure was completed.There were no reports of further patient harm.
 
Event or Problem Description
It was reported the bleeding was visible from the anal side and was stopped by hand.Additionally, the facility tried to investigate why this happened by using a sponge with a hemostatic clip, the customer weakened the grip of the hemostatic clip and pulled the sheath while the clip was still gripping some of the flesh, but the sponge did not come off.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.And correction to the initial with information inadvertently left out (b5).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the bleeding and the clip not releasing from the sheath could not be identified with the information received.The event can be prevented by following the instructions for use which state: "do not apply excessive bending, pulling or pressure to this product.It may lead to equipment damage or functional deterioration." "do not round the insertion tube smaller than 20 cm in diameter.The insertion tube may be damaged." "do not use excessive force to operate each part.It may lead to damage of rotating clip device and clip." olympus will continue to monitor field performance for this device.

Brand Name
ROTATABLE CLIP FIXING DEVICE
Common Device Name
ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19088919
Report Number9614641-2024-00897
Device Sequence Number7575727
Product Code PKL
UDI-Device Identifier04953170200229
UDI-Public04953170200229
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-110UR
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer06/20/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HX-610-135/39K (CLIP)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown